Top answers from doctors based on your search:
Disclaimer

What is the difference between an acute dystonia and tardive dyskinesia

A 31-year-old female asked:
Dr. Marc Otten
14 years experience Neurosurgery
Both involuntary: Tardive dyskinesias are slow, repetitive, involuntary movements, most commonly occurring after use of neuroleptic (anti-psychotic) drugs. Dystonias a ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 45-year-old member asked:
Dr. Johanna Fricke
49 years experience Developmental and Behavioral Pediatrics
Dyskinesia is dimin-: ished control of voluntary movements with involuntary spasmodic movements; e.g., hand tremors, uncontrollable movement of upper body or lower extremit ... Read More
A 43-year-old member asked:
Dr. William Goldie
47 years experience Pediatric Neurology
Whether it goes away: Tardive just means that the dyskinesia continues and does not go away. Certain drugs can cause excessive facial and body movements that are called dy ... Read More
2
2 thanks
A 42-year-old member asked:
Dr. Nalinaksha Joshi
22 years experience Neurology
Unknown: There are no definite way to prevent it. Careful selection of psychotropic medicine may help.
A 48-year-old member asked:
Dr. Roger Frankel
28 years experience Neurosurgery
Experimental: Deep brain stimulation surgery is being studied with some promising early data. It is not yet routinely done, but an academic medical center with an a ... Read More
A 53-year-old member asked:
Dr. James Fox
Dr. James Fox answered
13 years experience Psychiatry
No: Tardive dyskinesia is a movement disorder caused by anti-psychotic medications. In this disorder, people develop movements they cannot control, most ... Read More
1
1 thank
A 39-year-old male asked:
Dr. Warren Wolfe
57 years experience Family Medicine
Tough question.: TD is a complex syndrome of abnormal involuntary movements. The exact mechanism of action of Ingressa is unknown. How it will work with you and how lo ... Read More
A 32-year-old male asked:
Dr. Lily Bhattacharya
23 years experience Clinical Psychology
Just monitor: ;yourself carefully when taking the medicine and you won't have a problem. if you notice symptoms call your doctor and ask to stop the medicine and ... Read More
1
1 thank
A 40-year-old member asked:
Dr. John Moranville
35 years experience Psychiatry
Unfortunately, yes.: Tardive dyskinesia (td) refers to nvoluntary movements of the tongue, lips, nd facial muscles. In more severe cases, it may also include the arms, leg ... Read More
A 41-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
TD: Other antipsychotics & some anti emetics such as promethazine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month